MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon follow-up with the user facility, we were able to determine the serial number of the rapid infuser involved.The unit performed according to specification when it was tested by the hospital biomed and was therefore placed back into service.The device has not been returned to belmont for investigation.The user facility was unable to provide a sample or a lot number of the implicated disposable set.A review of the manufacturing records for this serial number indicated nothing notable.The unit has not been returned to belmont for service or preventive maintenance since it was shipped to the customer in 2014.The type of infusate used during the procedure was not reported; we have therefore followed up with the user facility to obtain this information, as certain infusates are contraindicated and may lead to clot formation inside the heat exchanger, which can block blood flow and result in an "over temperature" alarm.This alarm will cause the system to shut down, as it is designed to do.When the rapid infuser recognizes a situation that could compromise safe and effective infusion, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.It was reported that there was no injury to the patient, nor a delay in treatment.Should additional information become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
Belmont's clinical specialist received a complaint from the user facility and relayed the following report: "during in-service, an anesthesiologist stated that one of the belmont rapid infusers overheated in the past.Anesthesiologist stated he replaced disposable and resumed infusion.Patient was unharmed and did not affect care.The anesthesiologist also mentioned after the case the belmont rapid infuser was sent to biomed.Biomed tested rapid infuser and operated properly.Rapid infuser currently back in service.Disposables discarded and hospital unable to confirm lot numbers or specific device serial number.".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8927858
Report Number1219702-2019-00057
Device Sequence Number2048873
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K091855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1